Buena, NJ, Teligent Pharma, Inc. is voluntarily recalling one lot of Lidocaine HCl Topical Solution 4%, 50ml in a screw cap glass bottle to the user level. The product is being recalled because the firms testing has found it to be super potent based on an Out of Specification (OOS) result obtained at the 18-month stability timepoint.
Risk Statement: Use of the super potent product would result in a higher than intended lidocaine dose above that intended. An increased lidocaine dose could lead to the development of local anesthetic systemic toxicity depending on the duration of the treatment and the specific patient. Local anesthetic systemic toxicity can result in central nervous system reactions including excitation and/or depression and more serious signs of cardiovascular toxicity, such as bradycardia, hypotension, and even cardiovascular collapse can present very quickly. If local anesthetic systemic toxicity is not recognized and treated quickly, severe morbidity and even death can result. Adults and the elderly who are more likely to use this product as well as children of lower body weight are more likely to experience local anesthetic systemic toxicity if a higher than intended lidocaine concentration is administered.